Alert archive / Oklahoma / Wind Advisories in 2008
Wind Advisory 39, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Nov 13, 2008, 9:09 PM CST for 23 counties in Oklahoma; 8 counties in Texas. It took effect at Nov 14, 2008, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2008, 9:09 PM CST (03:09 UTC)
- In effect from
- Nov 14, 2008, 10:00 AM CST
- Expired
- Nov 14, 2008, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Norman, OK
All 31 counties
Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Jefferson County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 68 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2591 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 140309 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 909 PM CST THU NOV 13 2008 ...STRONG NORTH WINDS TO DEVELOP QUICKLY ON FRIDAY... .HIGH PRESSURE OVER THE ROCKY MOUNTAINS WILL PUSH A COLD FRONT THROUGH OKLAHOMA AND WESTERN NORTH TEXAS EARLY FRIDAY MORNING. NORTH WINDS WILL INCREASE SHARPLY. BY MIDDAY...SUSTAINED SPEEDS OF 30 MPH...ALONG WITH FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THE WINDS WILL GRADUALLY SUBSIDE FRIDAY EVENING. OKZ004-005-009>011-014>017-021>024-027-033>039-044-045-TXZ083>090- 141200- /O.NEW.KOUN.WI.Y.0039.081114T1600Z-081114T2300Z/ HARPER-WOODS-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-CUSTER-BLAINE- BECKHAM-WASHITA-CADDO-CANADIAN-GRADY-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD... FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...EL RENO... MUSTANG...CHICKASHA...HOLLIS...MANGUM...HOBART...ALTUS... FREDERICK...LAWTON...DUNCAN...WALTERS...WAURIKA...QUANAH... CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY... KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY... HENRIETTA 909 PM CST THU NOV 13 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 5 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 5 PM CST FRIDAY. FRIDAY MORNING...NORTH WINDS WILL DEVELOP BEHIND A COLD FRONT...WITH SPEEDS INCREASING SHARPLY AROUND MIDDAY. SUSTAINED WINDS OF 30 MPH...WITH FREQUENT GUSTS TO AROUND 45 MPH ARE EXPECTED FOR SEVERAL HOURS...WITH A GRADUAL DECREASE IN WIND SPEEDS BY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN AFFECT OUTDOOR WORK...AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BURKE
3 follow-up statements
000 WWUS74 KOUN 140926 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 326 AM CST FRI NOV 14 2008 ...STRONG NORTH WINDS DEVELOPING TODAY... .HIGH PRESSURE OVER THE ROCKY MOUNTAINS WILL PUSH A COLD FRONT THROUGH OKLAHOMA AND WESTERN NORTH TEXAS THIS MORNING. NORTH WINDS WILL INCREASE SHARPLY. BY MIDDAY...SUSTAINED SPEEDS OF 30 MPH...ALONG WITH FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THE STRRONG NORTH WINDS MAY SPREAD INTO CENTRAL OKLAHOMA BY THIS AFTERNOON. THE WINDS WILL GRADUALLY SUBSIDE FRIDAY EVENING. OKZ004-005-009>011-014>017-021>024-027-033>039-044-045-TXZ083>090- 141730- /O.CON.KOUN.WI.Y.0039.081114T1600Z-081114T2300Z/ HARPER-WOODS-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-CUSTER-BLAINE- BECKHAM-WASHITA-CADDO-CANADIAN-GRADY-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD... FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...EL RENO... MUSTANG...CHICKASHA...HOLLIS...MANGUM...HOBART...ALTUS... FREDERICK...LAWTON...DUNCAN...WALTERS...WAURIKA...QUANAH... CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY... KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY... HENRIETTA 326 AM CST FRI NOV 14 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON FOR MOST OF WESTERN OKLAHOMA AND ALL OF WESTERN NORTH TEXAS. NORTH WINDS WILL DEVELOP BEHIND A COLD FRONT... WITH SPEEDS INCREASING SHARPLY BY AROUND MIDDAY. SUSTAINED WINDS OF 30 MPH OR MORE... WITH FREQUENT GUSTS TO AROUND 45 MPH... ARE EXPECTED FOR SEVERAL HOURS... WITH A GRADUAL DECREASE IN WIND SPEEDS BY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN AFFECT OUTDOOR WORK... AND MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 24
000 WWUS74 KOUN 141709 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1109 AM CST FRI NOV 14 2008 ...STRONG NORTH WINDS DEVELOPING TODAY... .A STRONG COLD FRONT WILL CONTINUE TO MOVE THROUGH THE REMAINDER OF OKLAHOMA AND WESTERN NORTH TEXAS THIS MORNING. NORTH WINDS WILL INCREASE SHARPLY. SUSTAINED SPEEDS OF 30 MPH...ALONG WITH GUSTS OVER 40 MPH... ARE EXPECTED IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THE STRONG NORTH WINDS MAY SPREAD INTO CENTRAL OKLAHOMA BY THIS AFTERNOON. THE WINDS WILL GRADUALLY SUBSIDE FRIDAY EVENING. OKZ004-005-009>011-014>017-021>024-027-033>039-044-045-TXZ083>090- 150000- /O.EXT.KOUN.WI.Y.0039.000000T0000Z-081115T0000Z/ HARPER-WOODS-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-CUSTER-BLAINE- BECKHAM-WASHITA-CADDO-CANADIAN-GRADY-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD... FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...EL RENO... MUSTANG...CHICKASHA...HOLLIS...MANGUM...HOBART...ALTUS... FREDERICK...LAWTON...DUNCAN...WALTERS...WAURIKA...QUANAH... CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY... KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY... HENRIETTA 1109 AM CST FRI NOV 14 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... STRONG NORTH WINDS ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS WILL CONTINUE THIS AFTERNOON. SUSTAINED NORTHERLY WINDS OF 30 MPH OR MORE... WITH FREQUENT GUSTS TO AROUND 45 MPH... ARE EXPECTED FOR SEVERAL HOURS... WITH A GRADUAL DECREASE IN WIND SPEEDS BY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN AFFECT OUTDOOR WORK... AND MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KOUN 150001 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 601 PM CST FRI NOV 14 2008 ...THE WIND ADVISORY WILL EXPIRE AT 6 PM... .AS A COLD FRONT MOVES FARTHER AWAY FROM THE REGION...THE PRESSURE GRADIENT WILL RELAX...AND COOLER...STABLE AIR NEAR THE GROUND WILL HELP TO REDUCE WIND SPEEDS THIS EVENING. OKZ004-005-009>011-014>017-021>024-027-033>039-044-045-TXZ083>090- 150115- /O.EXP.KOUN.WI.Y.0039.000000T0000Z-081115T0000Z/ HARPER-WOODS-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-CUSTER-BLAINE- BECKHAM-WASHITA-CADDO-CANADIAN-GRADY-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD... FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...EL RENO... MUSTANG...CHICKASHA...HOLLIS...MANGUM...HOBART...ALTUS... FREDERICK...LAWTON...DUNCAN...WALTERS...WAURIKA...QUANAH... CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY... KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY... HENRIETTA 601 PM CST FRI NOV 14 2008 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. BREEZY WINDS WILL CONTINUE OVERNIGHT...BUT THE STRONG GUSTS HAD DIMINISHED BY EARLY EVENING...AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ BURKE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Nov 13, 5:40 PM CST, 3 hours 29 minutes earlier.
Area forecast discussion, Nov 13, 5:40 PM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 540 PM CST THU NOV 13 2008 .AVIATION... COLD FRONT FROM NORTHEAST CO INTO NRN KS WILL SWEEP SOUTHWARD TONIGHT. EXPECT FRONT INTO NWRN TAF SITES AROUND 06Z...INTO CNTRL/SW OK AROUND SUNRISE..THEN PUSHING THROUGH REMAINING SITES BY 14Z. NORTHERLY WINDS WILL BECOME STRONG BEHIND THE FRONT...ESP DURING THE DAY ON FRIDAY. VFR CONDITIONS EXPECTED THROUGH THE PD WITH MAINLY MID/HIGH CEILINGS. SOME SCATTERED LOWER CLOUDS POSSIBLE MAINLY NORTHERN AREAS. && .PREV DISCUSSION... /ISSUED 344 PM CST THU NOV 13 2008 .DISCUSSION... S/SW WINDS WILL DECREASE IN SPEED NEAR SUNSET...BUT WILL NOT DIE DOWN COMPLETELY OVERNIGHT. COLD FRONT CURRENTLY LOCATED ACROSS EASTERN CO INTO NORTHWESTERN KS AND SOUTHERN NE WILL BRING A CHANGE TO THE CWA STARTING FRIDAY AM. FRONT TO ENTER NWRN ZONES AROUND MIDNIGHT...WITH THE WIND SHIFT REACHING SERN ZONES BY AROUND NOON FRI. STRONG WINDS EXPECTED BEHIND THE FRONT...WITH SPEEDS APPROACHING ADVISORY CRITERIA ACROSS WRN OK AND PARTS OF N TX. WILL NOT ISSUE A WIND ADVISORY ATTM AND WILL DEFER TO LATER SHIFTS TO MAKE THE FINAL DECISION. GUIDANCE LOADED WITHOUT POPS ACROSS NRN ZONES FOR FRI AM...AND PUT SLIGHT CHANCE POPS BACK IN FOR PORTIONS OF NRN OK AS AREAS ALONG THE FRONT IN KS/NE ARE REPORTING LIGHT RAIN. CHILLY MORNINGS EXPECTED BOTH SAT AND SUN WITH FREEZING TEMPS EXPECTED ACROSS THE NWRN HALF OF THE CWA SAT AND ACROSS THE MAJORITY OF THE CWA ON SUN. GUIDANCE INDICATED UPPER 30S LOWS IN SE OK FOR SUN...BUT CONSIDERING THE TEMPS IN THIS AIR MASS AND THE FACT THAT SE OK WILL BE LOCATED NEAR THE SFC RIDGE SUN MORNING DO NOT REALLY SEE THIS HAPPENING. IN ADDITION...GUIDANCE HIGH TEMPS WERE QUITE WARM ON SAT CONSIDERING COLD AIR ALOFT AND PREFER A NAM/MET SOLUTION. LEFT THE PERIODS BEYOND SUN ALONE FOR THE MOST PART. COLD FRONTS STILL EXPECTED ON MON AND IN THE LATE WED/EARLY THU TIME FRAME NEXT WEEK. FORECAST REMAINS DRY THROUGH THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 47 60 33 51 / 0 10 0 0 HOBART OK 46 60 31 52 / 0 10 0 0 WICHITA FALLS TX 50 67 33 56 / 0 0 0 0 GAGE OK 42 53 24 53 / 0 10 0 0 PONCA CITY OK 45 59 32 49 / 10 20 0 0 DURANT OK 51 70 38 56 / 0 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26/03
Hazardous weather outlook, Nov 13, 11:03 AM CST, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1103 AM CST THU NOV 13 2008
OKZ004>048-050>052-TXZ083>090-141200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1103 AM CST THU NOV 13 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
A DRY AND STABLE AIRMASS OVER THE REGION WILL PRECLUDE THUNDERSTORM
DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY NOV 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...ZERO.
OTHER HAZARDOUS WEATHER...
STRONG SOUTHWEST WINDS WILL DEVELOP...ESPECIALLY OVER WESTERN AND
NORTHERN OKLAHOMA. THE STRONG WIND...COMBINED WITH WARM
TEMPERATURES AND LOW HUMIDITIES...WILL ENHANCE FIRE DANGERS ACROSS
WESTERN OKLAHOMA THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
OTHER HAZARDOUS WEATHER...
AS A COLD FRONT MOVES THROUGH THE REGION ON FRIDAY...VERY STRONG
NORTHERLY WINDS WILL DEVELOP. THESE STRONG WINDS WILL BE MOST
PRONOUNCED OVER WESTERN OKLAHOMA...WHERE WIND GUSTS OVER 40 MPH WILL
BE POSSIBLE.
WITH THE FRONT INTRODUCING COOLER AIR TO OKLAHOMA AND NORTHERN
TEXAS...FREEZING TEMPERATURES WILL RETURN TO PARTS OF THE AREA
FRIDAY NIGHT AND TO MOST LOCATIONS SATURDAY NIGHT.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY NOVEMBER 14.Nearby
Wind Advisories in Oklahoma, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.